Volume 25, issue 2 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
On the escape rate of geodesic loops in an open manifold with nonnegative Ricci curvature

Jiayin Pan

Geometry & Topology 25 (2021) 1059–1085
Abstract

A consequence of the Cheeger–Gromoll splitting theorem states that for any open manifold (M,x) of nonnegative Ricci curvature, if all the minimal geodesic loops at x that represent elements of π1(M,x) are contained in a bounded ball, then π1(M,x) is virtually abelian. We generalize the above result: if these minimal representing geodesic loops of π1(M,x) escape from any bounded metric balls at a sublinear rate with respect to their lengths, then π1(M,x) is virtually abelian.

Keywords
Ricci curvature, fundamental groups
Mathematical Subject Classification 2010
Primary: 53C20, 53C23
Secondary: 53C21, 57S30
References
Publication
Received: 6 March 2020
Revised: 17 May 2020
Accepted: 17 June 2020
Published: 27 April 2021
Proposed: Tobias H Colding
Seconded: András I Stipsicz, David M Fisher
Authors
Jiayin Pan
Department of Mathematics
University of California, Santa Barbara
Santa Barbara, CA
United States